| Catalog Number |
183420 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 167028; lot# 6003431.Item# unk 67mm regenerex tray; lot# unknown.G2: foreign - event occurred in australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that a patient underwent a knee revision approximately six (6) years and seven (7) months post-implantation due to polyethylene wear.Attempts have been made and no further information has been provided.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified a polyethylene component with visible structural damage, including surface irregularities, deformation and material separation indicating excessive wear.The surface has areas of discoloration and debris.Blood residue is observed.Operative notes provided and reviewed state that the patient underwent an initial right total knee arthroplasty using a vanguard femur right 65mm, a vanguard tibial bearing 10mm, and a regenerex tray.Trial reduction showed good range of motion.No intraoperative complications were reported.The patient later underwent revision surgery due to polyethylene wear.The vanguard tibial bearing 10mm was explanted and replaced with an unspecified polyethylene component, while the vanguard femur right 65mm and regenerex tray were retained.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.Complaint is confirmed based on operative notes provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.